MAUDE Adverse Event Report: RESPIRONICS INC BIPAP AVAPS C SERIES , CHINA, FLOW GEN; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING

RESPIRONICS INC BIPAP AVAPS C SERIES , CHINA, FLOW GEN; VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Model Number 1167P
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Pulmonary Emphysema (1832)
Date of Event 09/14/2021
Type of Reportable Event Death
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused the patient to develop fungal infection.The patient has reportedly hospitalized in response to the event and has since died.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.

Brand Name
BIPAP AVAPS C SERIES , CHINA, FLOW GEN
Common Device Name
VENTILATOR, CONTINUOUS, NON-LIFE-SUPPORTING
Manufacturer (Section D)
RESPIRONICS INC
1001 murry ridge lane
murrysville PA 15568
MDR Report Key12485060
Report Number2518422-2021-04061
Device Sequence Number19791904
Product Code MNS
UDI-Device Identifier00606959039261
UDI-Public00606959039261
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K102465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1167P
Device Catalogue Number1167P
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2021
Initial Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;